With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I hope someone can help me with this. I am 6 weeks post op and have been on premarin .9 mg. since surgery. The only problems that I have had is not being able to fall asleep at night, a little nausea, and some moodiness....that is until yesterday. I have even more nausea and what I think is panic attacks, my heart feels as if it is pounding out of my chest. It has done this several times in the past couple of days. I called mu Dr. today and he said he thought I needed more estrogen so he called me in Estradiol 2 mg. to start taking tomorrow. My pharmacist told me that he didn't think that would change anything and I should ask my dr. about taking paxil. I had taken that a yr. ago for some stressful times I was going through. It helped but I really hate to take more medicine than what is necessary. The pharmacist also told me that the estradiol will cause me to gain weight....I don't need that at all. I use OTC Progesta cream in the evening before bed. Does anyone have any advice? I'm really lost in the jungle.
JMHO I think Estradiol is a better choice than Premarin. It is quite possible that something in the Premarin is causing your nausea. Premarin is a synthetic estrogen, it contains close to 27 different chemicals. Some women do fine taking premarin, but alot don't. Estradiol is bio-identical.
Never have taken Premarin, but recently switching from NHRT to Vivelle dot, which is only estrodial, helped me sleep again. I suffered from serious insomnia.
I have had several friends who could not tolerate Premarin which is not bio-identical. My only experience with a synthetic hormone was Provera, a progestin, and I only took it two days. I became "cidal" - homicidal and suicidal! It was just too weird to describe.
I use a progesterone (bio-identical) cream along with the Vivelle dot and haven't gained any weight. But I do get lots of exercise.
Sorry about the nausea. I bet it's the Premarin. Good luck!
Yes In my opinion Estradiol is a much better form of ERT.I was on Premarin in 96' I felt miserable on it.Had anxiety,felt like a stuffed-sausage!
As far as your sleep I know a Natural Bio-Indenticle Progesterone does wonders for sleep,actually too much Natural Progesterone will make you too sleepy(signs of too much)a good balanced Natural Progesterone brings an overall calmness.
Also something to consider,As Im not a Dr but adding Paxil can create a host of other problems.Balancing NHRT can make your overall being to where there will be no need for an antidepressant.Just my suggestion.
Stormy Im praying for you to have some good sleep real soon!
Thanks everyone for your help, I don't know what I would do without this board it has been so helpful. I am sleeping better without the premarin, I think it just has to get completely out of my system. The only thing that has been bothering me lately is the heart palpitations..even with the progestrone. Oh well, gonna give everything some time to settle down..I hope. Thanks again for all your help.
I'm so glad you're feeling better. When I started HRT I had the palpitations. I can't tell you when they went away but they did after a number of weeks. I *think* that they're another sign of fluctuating levels, which trigger weirdness (<---scientific term) in the hypothalamus, which controls a lot of metabolism issues.
The other thing you might try since anxiety was one of your problems is the supplements at www.hormonejungle.com/supp.php in particular, magnesium which has a calming effect. Estrogen creates deficiencies in those nutrients, so you need extra to balance them.
Of course you have to be taking calcium, we are all in menopause and HRT only does so much. So magnesium really helps the calcium work too (and they balance each other intestinally too! )